Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Does Testosterone Lose Effectiveness
Nov 10, 2008

Dr. Pierone,

I have been getting testosterone shots for a little over 10 years, after being diagnosed positive in 1997. In the beginning, the affect was great - more energy, great sex drive, great work outs and muscle growth. I've noticed in the last several years that I don't get the same benefit that I did before. I'm not sure if that can be attributed to age, or the drugs I'm on, or the disease? I've taken just about every combination of HIV drugs on the market. I built a resistance to just about everything, so I'm currently on Selzentry, Isentress and Intelence. Since I've been on these particular drugs for the last several months, I've noticed I hardly receive any benefit from the testosterone shots. Could the drugs I'm currently taking change the way my liver processes stuff (including testosterone) and negate the effect of testosterone? Have you ever heard of the shots becoming less effective (in time) for individuals who receive injections over a long period of time? I've even tried the gel and after a few weeks that stops working for me all together. I look forward to your answer, thanks!

Response from Dr. Pierone

Hello and thanks for posting.

It is possible that there may be an interaction since you have noticed a significant difference. If so, blood levels of free testosterone might be reflective of lower levels, and might be an indication for dosage increase.

Good luck!



Previous
forehead is getting bigger
Next
medication for facial wasting

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement